What could be worse?
In the last 48 hours, it has been discovered that I have a blood clot on my lung.
I was due to start my 10 year medication, Tamoxifen on Wednesday evening and was in bed reading the leaflet – I am last minute with everything in my life but I still get everything done, like reading the leaflet! How many people read medicine leaflets really?
It explained that if you are experiencing breathlessness or have an immediate relative with clots in veins, do not start this medication. I chose not to start it and see my GP the next day.
The last 3-4 weeks, my breathlessness has become worse. I finished my chemotherapy 2.5 weeks ago and breathlessness is a side effect of chemotherapy so I was trying to weigh up is it a side effect or something more?
I had been walking Coco (almost 3 yr old lab) up the hill and my kidneys felt like I was being stabbed and my breathlessness had me HEAVING! I was then walking my son to school, up our usual path, again, HEAVING. I also started getting on/off pains exactly where my heart is at random times. I then found it a lot of effort to talk and explain anything to anyone, without taking another breath.
I usually take 10 days post chemotherapy to recover…well, I have been feeling completely shattered and floored for a few weeks now!
The doctor reviewed my blood pressure and heart was pumping as normal though he could tell I was struggling when talking to him like I had been rushing, I had not. He decided to refer me, also based on my father’s poor heart history, throughout his family and my father himself suffering dv’ts, clots in veins, on Warafin for life and recent double by passes.
Drove my son to a play date then straight on to the hospital. My bloods came back with elevated levels so they carried out an Xray, then CT scan with dye, which immediately showed a ‘sizeable’ clot.
2 doctors came to see me and said that I was very clever to read the leaflet and act on my symptoms. I was not showing any obvious signs of being ill or the clot travelling from the leg. They said that although my father has a poor heart history, they believe this is cancer related/caused. Having an operation increases the risks of blood clots, having cancer increases it even more. Post op, your body is recovering and you are spending more time recovering than being mobile, same as going through chemotherapy but it’s very dangerous as it happens very quickly.
I was immediately made to self administer my first injection of Dalteparin whilst at the hospital and this is what I am injecting myself with, twice a day, 12 hours apart…for the next 6 months! The clot should reduce within 3 months then dissolve by 6 months. In the meantime, I will be monitored through Ecg’s and blood tests to check the levels.
It all makes sense now, together with the tiredness and ‘roid rage’ ( I just LOVE that description from my BC group because of the amount of steroids you take on this journey, messes with you!), I was beginning to have all sorts of thoughts of ‘how the heck am I going to cope with the rest of this journey when I have 6 weeks of radiotherapy coming up which is meant to also floor you half way through!?’
So, as completely SHYTE as it is, I am happy to have ‘caught it in time’ (everything crossed please!) and happy (?) to be on a plan to get attempt to get rid of it this way.
Emotionally, physically and mentally drained right now.